How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11058
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds



, I have a UTI and have been taking Cipro couple

Customer Question

Customer: Hello
My name is Zara
JA: Thanks. Can you give me any more details about your issue?
Customer: I have a UTI and have been taking Cipro for a couple of days now
the burning sensation has gone away
however the outside, around the vaginal area and the labias is extremely swollen and red
clearly very irritated
needless to say it's been itchy for a couple of days and ive been scratching a lot
however, when i examined it in the mirror, it looks very very inflamed
JA: OK got it. Last thing – JustAnswer charges a fee (generally around $18) to post your type of question to OB GYN Experts (you only pay if satisfied). There are a couple customers ahead of you. We can help you for less if you're not in a rush. Are you willing to wait a bit?
Customer: sure
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

Hello Zara,

How old are you?

Are there any ulcerations that you can see?

When was the last time you had sex? Thank you.

Customer: replied 1 year ago.
I am 27 and last week
Expert:  Dr. Norm S. replied 1 year ago.

Your inflammation and irritation may be the result of a yeast infection, which may be due to taking the cipro, or genital herpes might be a possibility.

With genital herpes, there will be ulcerations visible. With a bad yeast infection, there will be generalized inflammation.

If there is any question, it would be best to see your doctor for testing.

Sitting in water with epsom salts will be soothing and healing regardless of the cause.

If it is a yeast infection, you could try yeast cream, but with that much inflammation, a pill taken by mouth would be preferable. That requires a prescription by your doctor.

Related OB GYN Questions